Alert archive / Indiana / Winter Storm Warnings in 2019
Winter Storm Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this winter storm warning at Jan 19, 2019, 3:59 AM EST for 10 counties in Indiana; 8 counties in Kentucky. It took effect at Jan 19, 2019, 4:00 PM EST. It was in force for 12 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2019, 3:59 AM EST (08:59 UTC)
- In effect from
- Jan 19, 2019, 4:00 PM EST
- Expired
- Jan 20, 2019, 3:42 AM EST
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Hancock County, KY, Henry County, KY, Jefferson County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 10:30 PM EST | SNOW 3 | Paoli, IN | REPORTED AT PAOLI, IN. |
| Jan 19, 11:28 PM EST | SNOW 4 | West Baden Springs, IN | 4.0 INCHES OF SNOW MEASURED BY HOTEL SECURITY AT WEST BADEN SPRINGS HOTEL. |
| Jan 19, 11:36 PM EST | SNOW 1.8 | Huntingburg, IN | |
| Jan 19, 11:39 PM EST | SNOW 1.8 | Huntingburg, IN | 1.8 INCHES MEASURED IN HUNTINGBURG, IN. |
| Jan 19, 11:55 PM EST | SNOW 1.3 | Middletown, KY | |
| Jan 20, 12:00 AM EST | SNOW 1.1 | 3 Nw Okolona, KY | MIDNIGHT SNOWFALL OBSERVATION AT LOUISVILLE INTERNATIONAL AIRPORT. |
| Jan 20, 12:10 AM EST | SNOW 2 | Corydon, IN | |
| Jan 20, 1:00 AM EST | SNOW 1.3 | 2 Ssw Highview, KY | 0.5 INCHES SINCE MIDNIGHT. |
| Jan 20, 2:30 AM EST | SNOW 2.4 | 4 E Middletown, KY | |
| Jan 20, 2:30 AM EST | SNOW 3 | 4 E Middletown, KY | |
| Jan 20, 2:35 AM EST | SNOW 2.3 | 4 Nw Okolona, KY | SDF STORM TOTAL SNOWFALL. |
| Jan 20, 3:00 AM EST | SNOW 2.4 | Valley Station, KY | NEW SNOW AND SLEET THAT FELL BETWEEN 9 PM ON THE 19TH AND 3 AM ON THE 20TH. |
| Jan 20, 3:00 AM EST | SNOW 2.4 | Valley Station, KY | SNOW FELL FROM 9 PM TO 3 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS43 KLMK 190859 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 359 AM EST Sat Jan 19 2019 ...SIGNIFICANT WINTER WEATHER EXPECTED THIS EVENING AND OVERNIGHT... INZ076>079-083-084-089>092-KYZ023>026-030>033-192100- /O.UPG.KLMK.WW.Y.0003.190119T2100Z-190120T1500Z/ /O.NEW.KLMK.WS.W.0002.190119T2100Z-190120T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Oldham-Trimble-Henry- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Louisville, La Grange, Bedford, Milton, and New Castle 359 AM EST Sat Jan 19 2019 /259 AM CST Sat Jan 19 2019/ ...WINTER STORM WARNING IN EFFECT FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches expected. Localized higher snowfall amounts are possible. Winds gusting as high as 40 mph leading to reduced visibilities and blowing and drifting of snow. * WHERE...All of southern Indiana and portions of north central Kentucky. * WHEN...From 4 PM EST /3 PM CST/ this afternoon to 7 AM EST /6 AM CST/ Sunday. * ADDITIONAL DETAILS...Travel this evening and overnight will become extremely hazardous. Due to the heavy snowfall expected over a rather short period of time, some roads may become impassable for a time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ KYZ027>029-034>043-045>049-053>057-061>067-070>078-081-082-192100- /O.EXT.KLMK.WW.Y.0003.190119T2100Z-190120T1200Z/ Grayson-Hardin-Bullitt-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Butler- Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 359 AM EST Sat Jan 19 2019 /259 AM CST Sat Jan 19 2019/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ SUNDAY... * WHAT...Rain changing over to snow with moderate snow at times. Accumulations of 1 to 4 inches are possible. Wind gusts to 40 MPH will be possible at times. * WHERE...Much of central Kentucky. * WHEN...From 4 PM EST /3 PM CST/ this afternoon to 7 AM EST /6 AM CST/ Sunday. * ADDITIONAL DETAILS...Road conditions are expected to become extremely hazardous tonight and early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MJ
2 follow-up statements
641 WWUS43 KLMK 191941 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 241 PM EST Sat Jan 19 2019 ...SIGNIFICANT WINTER WEATHER EXPECTED THIS EVENING AND OVERNIGHT... .Strong low pressure center will move across southern Kentucky tonight. Behind it, expect winds to pick up from the north and much colder air to move into the region. This will change the afternoon rains over to snow, with heavy snows possible mainly over southern Indiana and portions of north central Kentucky this evening. The strong winds will make for brief whiteout conditions on area roads, making travel very difficult, if not roads briefly impassable. INZ076>079-083-084-089>092-KYZ023>026-030>033-201200- /O.CON.KLMK.WS.W.0002.190119T2100Z-190120T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Oldham-Trimble-Henry- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Louisville, La Grange, Bedford, Milton, and New Castle 241 PM EST Sat Jan 19 2019 /141 PM CST Sat Jan 19 2019/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY... * WHAT...Moderate to at times heavy snow expected. Total snow accumulations of 4 to 6 inches expected. Localized higher snowfall amounts are possible. Winds gusting to around 40 mph will lead to reduced visibilities and blowing and drifting of snow. * WHERE...All of southern Indiana and portions of north central Kentucky. * WHEN...From 4 PM EST /3 PM CST/ this afternoon to 7 AM EST /6 AM CST/ Sunday. * ADDITIONAL DETAILS...Travel this evening and overnight will become extremely hazardous. Due to the heavy snowfall expected over a rather short period of time, some roads may become impassable for a time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ KYZ027>029-034>043-045>049-053>057-061>067-070>078-081-082-201200- /O.CON.KLMK.WW.Y.0003.190119T2100Z-190120T1200Z/ Grayson-Hardin-Bullitt-Shelby-Franklin-Scott-Harrison-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Butler- Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 241 PM EST Sat Jan 19 2019 /141 PM CST Sat Jan 19 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY... * WHAT...Rain changing over to snow with moderate snow at times. Accumulations of 1 to 4 inches are possible. Wind gusts to 40 mph will be possible at times. * WHERE...Much of central Kentucky. * WHEN...From 4 PM EST /3 PM CST/ this afternoon to 7 AM EST /6 AM CST/ Sunday. * ADDITIONAL DETAILS...Road conditions are expected to become very hazardous later tonight and early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ RJS
654 WWUS43 KLMK 200842 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 342 AM EST Sun Jan 20 2019 ...WINTER STORM WARNING IS CANCELLED... INZ076>079-083-084-089>092-KYZ023>026-030>033-200945- /O.CAN.KLMK.WS.W.0002.000000T0000Z-190120T1200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Oldham-Trimble-Henry- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Louisville, La Grange, Bedford, Milton, and New Castle 342 AM EST Sun Jan 20 2019 /242 AM CST Sun Jan 20 2019/ ...WINTER STORM WARNING IS CANCELLED... Accumulating snow has ended, but roads will remain quite slick and hazardous through at least the rest of the morning. Some secondary roads will remain snow covered. Use caution if traveling later this morning. Take it slow. $$ KYZ027>029-034-038-045-053-061>065-070>078-081-082-200945- /O.CAN.KLMK.WW.Y.0003.000000T0000Z-190120T1200Z/ Grayson-Hardin-Bullitt-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 342 AM EST Sun Jan 20 2019 /242 AM CST Sun Jan 20 2019/ ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has ended, but roads will remain quite slick and hazardous through at least the rest of the morning. Some secondary roads will remain snow covered. Use caution if traveling later this morning. Take it slow. $$ KYZ035>037-039>043-046>049-054>057-066-067-201200- /O.CON.KLMK.WW.Y.0003.000000T0000Z-190120T1200Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Casey-Lincoln- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 342 AM EST Sun Jan 20 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Light snow winding down this morning. An additional dusting of accumulation possible. Wind gusts to 35 mph will be possible at times. * WHERE...East-central Kentucky. * WHEN...Until 7 AM EST /6 AM CST/ this morning. * ADDITIONAL DETAILS...Road conditions are expected to be hazardous this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ EBW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 3:51 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 19, 3:51 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
351 AM EST Sat Jan 19 2019
.Short Term...(Today and tonight)
Issued at 330 AM EST Sat Jan 19 2019
...HEAVY RAINFALL EXPECTED THIS MORNING AND THIS AFTERNOON...
...SIGNIFICANT SNOWFALL POSSIBLE OVER SOUTHERN INDIANA AND PORTIONS
OF NORTHERN KENTUCKY TONIGHT...
...SIGNIFICANT TRAVEL ISSUES EXPECTED LATE TONIGHT AND EARLY
SUNDAY...
Early morning satellite shows plenty of clouds across the region
this morning. Area radars show a band of precipitation moving into
the western part of the forecast area. This will spread eastward
during the remainder of the overnight hours. Temperatures ranged
from the upper 30s over southern IN and into the Bluegrass region.
Lower 40s were generally found south of the WK and BG Parkways. The
warm nose had worked into southwestern KY where temps had already
warmed into the upper 40s to near 50.
For Today, potent surface low was over western Arkansas this morning
and is expected to move eastward into the bootheel of MO this
morning. Later in the day, this feature will cross through
Kentucky. Moisture transport will be quite good off the Gulf with
this system. Model soundings do show some elevated instability so
some thunder in our southern KY is certainly possible later this
morning and into the afternoon hours. Temperatures will warm quite
a bit today as a warm front pushes in from the south ahead of the
approaching low pressure system. Highs will likely warm into the
lower 40s across southern IN with mid 40s from the Ohio River
southward to the KY Parkway corridor. South of the Parkways, temps
look to warm into the mid-upper 50s. Winds will pick up during the
day as well and then continue to increase this evening. While wind
values may get close to criteria, we've opted to forgo a Wind
Advisory now and focus more on the wintry aspects coming this
evening and overnight and handle the winds with the winter weather
products. Rainfall amounts of 1-2 inches still look likely with the
rain this afternoon. The heaviest rainfall may be confined to far
southern KY where convective elements may increase rainfall
production. This may result in some hydrologic issues for our
southern counties, but widespread issues do not look likely at this
time. We're likely to see the rivers respond with rises this
evening and into Sunday.
Moving along into this evening and into the overnight hours...
Surface low pressure system is forecast to push into eastern
Kentucky this evening. As this occurs, we will be watching for a
strong deformation band of heavy precipitation to move across the
region this evening and into the overnight hours. Along with this
deformation band, we'll see temperatures drop like a rock this
evening with readings dropping into the 20s overnight. This
temperature drop will result in the banded precipitation starting off
as rain, but quickly change over to snow from the NW to the SE. To
make matters worse, we'll have very strong northwesterly winds of 15-
25 MPH with gusts up to 40 MPH at times.
As the precipitation changes over to snow, we're likely to see a
period of moderate to heavy snow transverse the region this evening
and into the overnight hours. All of the available model guidance is
in agreement with this scenario, though there are some differences
in placement and amounts. The time of this impactful snow looks to
be from mid evening until around 3-5 AM Sunday morning. The evening
model guidance did trend upward a bit with the strength of the
deformation band along with a slightly more southward placement. An
early look at the 06Z guidance has continued this trend.
Based on all of the data we have available, the area at most risk
for a significant snowfall this evening and overnight would be in an
area generally west of I-65 in KY and north of the I-64 corridor.
Within this region a solid 4-6 inches of snow is likely with
isolated higher amounts. In areas east of I-65 and south of I-64, a
general 1 to 4 inch snowfall looks likely. As a reminder, snowfall
is not uniform, therefore variances in snowfall amounts will differ
across all counties. In coordination with WFO ILN/IND/PAH we will
be upgrading to a Winter Storm Warning for all of our southern
Indiana counties and for our KY counties generally along the Ohio
River. These areas have the best chances of seeing snowfall amounts
exceeding 4 inches over widespread regions. It should be noted that
if current model trends continue, additional counties along and west
of I-65 in KY may need an upgrade to a Winter Storm Warning in
subsequent forecasts.
As for impacts, the moderate to heavy snow will reduce visibilities
this evening and into the overnight hours. The snow, combined with
the winds, may result in brief periods of blizzard like conditions.
The Blizzard Warning bar is set pretty high: sustained or frequent
gusts of 35+ MPH with considerable blowing and drifting of snow with
visibilities of less than 1/4th of a mile for a 3 hour period.
Road conditions are expected to become very hazardous this evening
and into the overnight period. This will be due to the snow falling
and the air temps falling into the 20s. This could lead to roads
freezing up due to residual water on the roadways. However, in
cases where we have gusty winds, it has been observed quite
frequently that the wind does dry them out quickly. However, we do
not think that would be the main problem, but rather the heavy
snowfall band will be the main issue. The snowfall this evening may
fall at a rate that road crews may have issues with clearing roads
for a time. If you have plans to travel this evening or overnight,
check the latest forecasts and make alternative travel plans.
&&
.Long Term...(Sunday through Friday)
Issued at 330 AM EST Sat Jan 19 2019
The weather certainly won't get boring in the medium range. The
coldest air of the season so far will continue to pour in from the
north on Sunday. Wind chills are likely to remain in the single
digits during the first half of the day. The air temps won't get
that cold, but breezy north winds gusting to 20-25 mph will make it
feel colder. Winds will have diminished by evening. Afternoon highs
will be limited to the upper teens to lower 20s in the north (deeper
snowpack) and the mid/upper 20s in the south. We'll get a brief
glimpse of the sun on Sunday before a batch of mid-level clouds move
in Sunday night.
Sunday night/Monday morning are still shaping up to be very cold.
Have lows in the upper single digits to teens. Sfc high pressure
sinking southeast toward the region will help keep winds light.
Monday into Tuesday, we'll be in a steady WAA regime as upper
ridging traverses the region. After the frigid start, highs Monday
afternoon will rebound into the mid 20s to low 30s in most places.
Latest medium range guidance continues to highlight the next storm
system getting organized in the Plains by Tuesday. A deep trough
then cuts across the country as the sfc low races NE through the
Great Lakes. This system looks to bring rain and windy conditions by
late Tuesday, continuing overnight into Wednesday. By Wednesday
morning, p-type is certainly in question as colder air filters in on
the backside of the system. The deep upper trough looks to move
across the Mississippi River Valley Wed-Wed night, and secondary
cyclogenesis over the Deep South could potentially boost
frontogenetical forcing over parts of KY and southern IN. This could
result in some wintry impacts.
The latest guidance has come in drier for Thursday, but confidence
in precip forecast tails off heading into next weekend. However,
there is some agreement on influx of arctic air from Canada next
weekend. And indeed, the Climate Prediction Center has highlighted
the Ohio Valley with a greater than 70 percent chance for below
normal temperatures in the 6-10 day outlook (valid Jan 24-28).
&&
.Aviation...(06Z TAF Issuance)
Updated at 1239 AM EST Sat Jan 19 2019
...Low ceilings...gusty winds...moderate to heavy rain...rain
changing to snow...
Low pressure was centered over southeastern Oklahoma early this
morning. This feature is still forecast to traverse southern
KY/northern TN this afternoon and evening. Waves of moderate to
heavy rainfall will move across the region ahead of this feature.
Expect reduced visibility and low ceilings in the IFR/Fuel Alternate
range after 08-11z this morning. The leading rain band (with
embedded thunderstorms) ran from central IL through western TN this
hour. BWG has the best shot at seeing VCTS early this morning as
this activity moves in.
Expect breezy east winds this morning, with changing wind direction
this afternoon and evening as sfc flow wraps around the area of low
pressure. Arctic air will blast into the area this evening behind
the low. A brief period of freezing rain still looks possible
between 23-01z this evening, but precipitation will quickly
transition to all snow. Very strong northerly gusts from 00z onward
tonight will help produce moderate blowing snow. Visibility will be
significantly impacted. The snow is expected to wind down during the
early morning hours of Sunday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Warning from 4 PM EST /3 PM CST/ this afternoon to
7 AM EST /6 AM CST/ Sunday for INZ076>079-083-084-089>092.
KY...Winter Storm Warning from 4 PM EST /3 PM CST/ this afternoon to
7 AM EST /6 AM CST/ Sunday for KYZ023>026-030>033.
Winter Weather Advisory from 4 PM EST /3 PM CST/ this afternoon
to 7 AM EST /6 AM CST/ Sunday for KYZ027>029-034>043-
045>049-053>057-061>067-070>078-081-082.
&&
Short Term...MJ
Long Term....EBW
Aviation.....MJHazardous weather outlook, Jan 18, 3:22 PM EST, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 322 PM EST Fri Jan 18 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192030- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 322 PM EST Fri Jan 18 2019 /222 PM CST Fri Jan 18 2019/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM EST /3 PM CST/ SATURDAY TO 10 AM EST /9 AM CST/ SUNDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A low pressure system will bring periods of heavy rain starting early Saturday into Saturday evening across the area, particularly in southern Kentucky. Widespread rainfall amounts of 1-2 inches are expected with locally higher amounts possible. This rainfall could lead to localized flooding on creeks, streams, and low-lying areas, along with rises on some rivers. Isolated thunderstorms are possible across Southern Kentucky, some of which could produce some strong wind gusts. Temperatures plummet 20 to 30 degrees Saturday night and bitter cold temperatures will continue into Monday morning. Expect a transition over to snow Saturday evening. See the Winter Weather Advisory product for further details. Multiple rounds of rain and snow will be possible around the midweek period. While confidence in the details regarding the setup of these systems remains low, accumulating wintry precipitation may be possible. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any flooding Saturday as well as precipitation type and and snowfall amounts Saturday night. RJS/DM
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 12:30 PM EST | Areal Flood Advisory | LMK | Clinton, Cumberland, Monroe, Russell | 3 hr |
| Jan 19, 5:55 PM EST | Special Weather Statement | LMK | Allen | 35 min |
| Jan 19, 6:43 PM EST | Special Weather Statement | LMK | Casey, Lincoln | 32 min |
Nearby
Winter Storm Warnings in Indiana, 2019Winter Storm Warnings in Kentucky, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.